Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Diarrhea, headache, tired, diet

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
I've had diarrhea for 7 of the past 8 days. Today I woke up feeling better in that sense. I've kept my self hydrated and the diarrhea hasn't been too bad. My diet has consisted of toast, soup, crackers, chicken breast and XXXXXXX juice since last Wednesday. Today I still have a somewhat strong headache and I'm feeling tired. I am a doctoral student in psychology and am wondering if I should cancel my client and miss class to see a doctor today or if it can wait for another day.
Posted Thu, 19 Apr 2012 in Digestion and Bowels
Answered by Dr. Pragnesh Vachharajani 50 minutes later

Thanks for query.

Suffering from diarrhea since last 7 days and having feeling of weakness and exhaustion is quite obvious.This indicates some nutritional deficiency. Strong headache along with diarrhea may due to some low grade fever or weakness.

In any case, you need to see your doctor. Imodium tablet can help to reduce the frequency but the cause needs to treated. After examination your doctor may advised some blood tests and stool report to look for the cause of this.

It is good that you are taking enough fluids and had plan your diet well. Continue with this.In case of infection, your problem will not go without a course of antibiotics. And 7 days is pretty long time to seek medical attention.

It is advisable that you see your doctor and get properly treated. In cases where diarrhea continuous for long, your body is deprived of nutrition which can lead to weakness. Proper rest is also very important so please take a break for couple of days, not only you will feel better but also recover fast.

I hope this answers your query. I will be available for follow up.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor